Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Note on symbolic powers and going down

Authors: S. McAdam and L. J. Ratliff
Journal: Proc. Amer. Math. Soc. 98 (1986), 199-204
MSC: Primary 13C15; Secondary 13A17
MathSciNet review: 854018
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For primes $ P \subseteq Q$ of a Noetherian ring $ R$, we consider when, for all $ k \geq 1$, there is an $ m$ with $ {P^{(m)}} \subseteq {Q^{(k)}}$ and reprove a relevant theorem of Schenzel. If $ R$ is a domain, we consider sufficient conditions for $ P \subseteq Q$ to satisfy going down for all primes $ Q$ containing $ P$.

References [Enhancements On Off] (What's this?)

  • [1] I. Kaplansky, Commutative ring theory, Univ. of Chicago Press, Chicago, 1974.
  • [2] S. McAdam, Asymptotic prime divisors, Lecture Notes in Math., vol. 1023, Springer-Verlag, New York, 1983. MR 722609 (85f:13018)
  • [3] -, Filtrations, Rees rings, and ideal transforms, J. Pure Appl. Algebra (to appear). MR 857893 (87k:13017)
  • [4] S. McAdam and L. J. Ratliff, Jr., Essential sequences, J. Algebra 95 (1985), 217-235. MR 797664 (87a:13016)
  • [5] M. Nagata, Local rings, Interscience Tracts 13, Interscience, New York, 1962. MR 0155856 (27:5790)
  • [6] L. J. Katliff, Jr., The topology determined by symbolic powers of primary ideals, Comm. Algebra (to appear). MR 795491 (86h:13003)
  • [7] P. Schenzel, Symbolic powers of prime ideals and their topology, Proc. Amer. Math. Soc. 93 (1985), 15-20. MR 766518 (86e:13011)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C15, 13A17

Retrieve articles in all journals with MSC: 13C15, 13A17

Additional Information

Keywords: Analytically irreducible local ring, analytically normal local ring, $ {A^*}(I)$, equivalent topologies, $ E(I)$, going down, Noetherian ring, symbolic power of a prime ideal
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society